Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2011, 3:41 AM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 3:41 AM EDT (07:41 UTC)
- Expired
- Apr 5, 2011, 4:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:10 AM EDT | TSTM WND DMG | 7 Wsw Baxley, GA | POWER LINES AND LIMBS DOWN IN THUNDERSTORM WINDS ALONG COUNTY FARM ROAD OUTSIDE OF BAXLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:41 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS52 KJAX 050741
SVRJAX
GAC001-161-050830-
/O.NEW.KJAX.SV.W.0025.110405T0741Z-110405T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 AM EDT
* AT 341 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAZLEHURST TO 8
MILES SOUTHWEST OF SNIPESVILLE...OR ALONG A LINE EXTENDING FROM
HAZLEHURST TO BROXTON...AND MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAHAM...PLANT HATCH AND BAXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3195 8241 3196 8238 3194 8234 3195 8228
3191 8221 3190 8214 3167 8245 3170 8250
3168 8252 3168 8282 3192 8264 3196 8256
3195 8250 3197 8250 3197 8247
TIME...MOT...LOC 0741Z 270DEG 57KT 3191 8252 3167 8271
$$
ZAPPE1 follow-up statement
226
WWUS52 KJAX 050800
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EDT TUE APR 5 2011
GAC001-161-050830-
/O.CON.KJAX.SV.W.0025.000000T0000Z-110405T0830Z/
APPLING GA-JEFF DAVIS GA-
400 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR EASTERN JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES...
AT 400 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF PLANT HATCH
TO 7 MILES SOUTH OF BAXLEY...MOVING EAST AT 50 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3195 8241 3196 8238 3194 8234 3195 8228
3192 8225 3190 8214 3169 8245 3170 8251
3168 8252 3168 8277 3191 8257 3196 8252
3195 8249 3197 8250
TIME...MOT...LOC 0800Z 270DEG 57KT 3191 8216 3167 8236
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:08 AM EDT, 33 minutes earlier.
Area forecast discussion, Apr 5, 3:08 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT TUE APR 5 2011
...TORNADO WATCH #102 IN EFFECT UNTIL 10 AM FOR ENTIRE AREA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THRU MID-MORNING...
...COOLER TEMPERATURES TONIGHT...
.SYNOPSIS...AMPLIFIED UPPER TROF FROM THE W GREAT LAKES TO THE W
GOMEX APPEARS TO BE BECOMING MORE NEUTRALLY TILTED WITH DECREASING
DIGGING AND INCREASING E MOTION. WELL ORGANIZED SQUALL LINE
EXTENDS FROM THE APPALACHIANS TO THE W FL PANHANDLE AND INTO THE N
CENTRAL GOMEX. NUMEROUS REPORTS OF HAIL AND WIND DAMAGE UPSTREAM
ALONG THE SQUALL LINE. WARM AIR ADVECTION OCCURRING AHEAD OF THE
LINE WITH S TO SW WINDS GUSTING OVER 20 MPH AND TEMPS REMAINING
STEADY IN THE MID 70S. DEW POINTS RANGE FROM THE MID TO UPPER 60S
ACROSS THE AREA.
.SHORT TERM...PRE-FRONTAL SQUALL LINE WILL CONTINUE TO SWEEP
ACROSS THE AREA THRU THE MORNING HOURS. THE GREATEST THREAT FROM
STORMS WILL BE STRONG WINDS WITH A LOWER THREAT FOR LARGE HAIL AND
ISOLATED TORNADOES. MODELS AND VAD WIND PROFILES INDICATE 50-60 KT
LOW- LEVEL JET SHIFTING ACROSS THE AREA WITH ENUF HELICITY AND
INSTABILITY TO WARRANT LATEST SPC TORNADO WATCH FOR THE AREA.
HAVE ISSUED A LAKE WIND ADVISORY FOR THE NW 1/3 OF THE AREA. WRAP-
AROUND CLOUDINESS LOOKS TO BE MINIMAL WITH THIS SYSTEM...AND
ADVISORY AREA MAY NEED TO BE EXPANDED IF MORE LOW-LEVEL WINDS MIX
TO THE SFC THIS AFTERNOON.
PRECIP SHOULD CLEAR THE AREA BY THE END OF THE 1ST PERIOD. HAVE
INCLUDED POSSIBLE SEVERE IN ZFP WITH DAMAGING WIND VERBIAGE. HWO
TIMING AND VERBIAGE LOOKS GOOD...MAINLY A FRESHENING OF WORDING
EXPECTED.
REMAINDER OF FORECAST REVOLVES MOSTLY AROUND TEMPS. MAV AND MET
MOS IN GOOD AGREEMENT...AND A BLEND HAS BEEN USED. MIN TEMPS
EXPECTED TO DIP INTO THE UPPER 30S TONIGHT OVER PORTIONS OF INLAND
SE GA AND THE SUWANNEE VALLEY OF N FL. WARM GROUND TEMPS SHOULD
PREVENT FROST FROM FORMING IN EVEN THE COLDEST AREAS...BUT PATCHES
MAY BE NOTED ON WIND PROTECTED CARS AND ROOFTOPS. TEMPS WILL BEGIN
A GRADUAL WARM-UP AFTER TONIGHT.
.LONG TERM...HAVE LEANED TOWARD THE ECMWF IN THE LATE EXTENDED
PERIOD WITH MINIMAL PRECIP. TEMPS WILL BE WELL ABOVE NORMAL THRU
MOST OF THE PERIOD.
&&
.AVIATION...LOW-LEVEL WIND SHEAR WILL CONTINUE THRU THE MORNING
HOURS. CONDITIONS RETURNING TO MOSTLY VFR THIS AFTERNOON BEHIND
COLD FRONT. GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON.
&&
.MARINE...NEAR SHORE ADVISORY THRU THE AFTERNOON WITH OFFSHORE
ADVISORY THRU THE EVENING. RAPIDLY DIMINISHING WINDS THEREAFTER.
&&
.FIRE WEATHER...EXISTING FIRE WX WATCH WAS UPGRADED TO A RED FLAG
WARNING FOR COMBINATION OF WINDS AND LOW RH VALUES THIS AFTERNOON.
VERY LOW RH VALUES EXPECTED ON WED BUT LOW WIND SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 38 74 47 / 40 0 0 0
SSI 68 47 66 56 / 70 0 0 0
JAX 70 42 71 52 / 70 0 0 0
SGJ 71 49 69 58 / 80 0 0 0
GNV 72 41 77 50 / 80 0 0 0
OCF 73 43 77 52 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR HAMILTON.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CLINCH-COASTAL
GLYNN-COFFEE-ECHOLS-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM THIS AFTERNOON FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLL/ZIBURA/ZAPPEHazardous weather outlook, Apr 4, 11:28 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 PM EDT MON APR 4 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1128 PM EDT MON APR 4 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND EARLY TUESDAY MORNING... A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL APPROACH FROM THE WEST LATE TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE IN ADVANCE OF THE SQUALL LINE AFTER MIDNIGHT TONIGHT AS THEY MOVE INLAND FROM THE GULF OF MEXICO. THESE STORMS MAY PRODUCE LARGE HAIL ACROSS THE SUWANNEE RIVER VALLEY. THE PRE-FRONTAL SQUALL LINE WILL BEGIN TO AFFECT AREAS FROM HAZELHURST TO LIVE OAK BETWEEN 3 AM AND 5 AM. STRONG TO SEVERE STRENGTH THUNDERSTORM WINDS WILL BE POSSIBLE...WITH A LOW CHANCE OF ISOLATED TORNADOES ESPECIALLY ACROSS SOUTHEAST GEORGIA. THE SQUALL LINE WILL CONTINUE TO PROGRESS EASTWARD THROUGH SUNRISE TUESDAY MORNING WHICH WILL CONTINUE A DAMAGING WIND THREAT ACROSS THE AREA. FOR THOSE WITH NOAA WEATHER RADIOS...PLEASE ENSURE THAT THEY HAVE BATTERY BACKUP AND ARE IN STANDBY ALERT MODE TONIGHT THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...SLIGHT RISK OF SOME SEVERE THUNDERSTORMS TUESDAY MORNING... A STRONG SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE FORECAST AREA TUESDAY MORNING...WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE MAIN CONCERN WILL BE DAMAGING WINDS...BUT HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THE COLD FRONT WILL MOVE OFFSHORE TUESDAY AFTERNOON/EVENING WITH THE SEVERE THREAT ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE TONIGHT AND EARLY TUESDAY MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/ABE
In the hours before
Special weather statement, Apr 5, 3:02 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 AM EDT TUE APR 5 2011
GAZ132-133-050745-
COFFEE-JEFF DAVIS-
302 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 AM EDT...
AT 303 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF SNIPESVILLE TO 28 MILES WEST OF AMBROSE...MOVING EAST AT 45 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...HAZLEHURST...BROXTON...WEST GREEN...DOUGLAS
AND DENTON THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3196 8242 3184 8243 3184 8251 3175 8252
3175 8255 3173 8255 3143 8291 3144 8315
3147 8316 3149 8311 3161 8306 3167 8300
3177 8301 3179 8298 3179 8287 3192 8268
3196 8256 3195 8250 3197 8249
TIME...MOT...LOC 0703Z 269DEG 37KT 3205 8284 3154 8342
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:02 AM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 43 min |
| Apr 5, 3:14 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee | 61 min |
| Apr 5, 3:17 AM EDT | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 5 more | 15 hr |
| Apr 5, 4:10 AM EDT | Special Weather Statement | JAX | Appling, Bacon | 50 min |
| Apr 5, 4:12 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Brantley, Clinch, Coffee, Pierce, Ware | 63 min |
| Apr 5, 4:23 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 67 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 54 min |
| Apr 5, 4:49 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 56 min |
| Apr 5, 5:00 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Pierce, Ware and 1 more | 60 min |
| Apr 5, 5:03 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Clinch, Ware | 57 min |
| Apr 5, 5:21 AM EDT | Severe Thunderstorm Warning | JAX | Charlton | 54 min |
| Apr 5, 5:35 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 55 min |
| Apr 5, 5:56 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Ware | 64 min |
| Apr 5, 6:12 AM EDT | Severe Thunderstorm Warning | JAX | Charlton | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.